Alert archive / Nebraska / Tornado Warnings in 2009
Tornado Warning 24, NWS North Platte, NE
NWS North Platte, NE issued this tornado warning at Jun 10, 2009, 5:10 PM MDT for Garden County, Nebraska. It was in force for 35 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2009, 5:10 PM MDT (23:10 UTC)
- Expired
- Jun 10, 2009, 5:45 PM MDT
- In force
- 35 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
County Garden County, NE
The radar
The North Platte radar (KLNX), 166 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 5:50 PM MDT | HAIL 1 | 1 S Lisco, NE | HAIL UP TO THE SIZE OF QUARTERS COVERED THE GROUND. |
| Jun 10, 5:52 PM MDT | HAIL 0.25 | Lisco, NE | PEA TO MARBLE SIZED HAIL COVERING THE GROUND 1 INCH DEEP |
| Jun 10, 5:53 PM MDT | HAIL 1.75 | Lisco, NE | GOLFBALL SIZED HAIL AND SMALLER HAIL COVERED THE GROUND UP TO 1 TO 2 INCH DEEP CREATING SLICK ROADS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.2 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -238 J/kg
- Mixed-layer LCL
- 550 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KLBF 102310 TORLBF NEC069-102345- /O.NEW.KLBF.TO.W.0024.090610T2310Z-090610T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 510 PM MDT WED JUN 10 2009 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * TORNADO WARNING FOR... WEST CENTRAL GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA... * UNTIL 545 PM MDT * AT 507 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES NORTHWEST OF LISCO...OR 22 MILES NORTHWEST OF OSHKOSH...MOVING SOUTHEAST AT 20 MPH. * THE TORNADO WILL BE NEAR... LISCO BY 525 PM MDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. && LAT...LON 4157 10233 4132 10249 4143 10264 4172 10264 TIME...MOT...LOC 2310Z 308DEG 20KT 4156 10270 $$ JWS
1 follow-up statement
000 WWUS53 KLBF 102332 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 532 PM MDT WED JUN 10 2009 NEC069-102345- /O.CON.KLBF.TO.W.0024.000000T0000Z-090610T2345Z/ GARDEN NE- 532 PM MDT WED JUN 10 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM MDT FOR WEST CENTRAL GARDEN COUNTY... AT 530 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO. THIS TORNADO WAS LOCATED 9 MILES NORTHWEST OF LISCO...OR 24 MILES NORTHWEST OF OSHKOSH...MOVING SOUTHEAST AT 20 MPH. THE TORNADO WILL BE NEAR... LISCO BY 545 PM MDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. && LAT...LON 4157 10233 4132 10249 4143 10264 4172 10264 TIME...MOT...LOC 2332Z 297DEG 17KT 4155 10270 $$ JWS
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this tornado warning went out at Jun 10, 2:40 PM MDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jun 10, 2:40 PM MDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 340 PM CDT WED JUN 10 2009 .DISCUSSION... TONIGHT INTO THURSDAY...MODELS IN RATHER POOR AGREEMENT ON TIMING AND INTENSITY OF PRECIPITATION. ECMWF SEEMS TO BE THE MOST BULLISH WITH PRECIP...ESPECIALLY BY THURSDAY AFTERNOON...WHEN IT DEVELOPS A LARGE AREA OF PRECIPITATION ACROSS WESTERN NEBRASKA AND SOUTH DAKOTA...AND THEN SLOWLY MOVES IT EAST ACROSS THE AREA THURSDAY NIGHT. THIS PRECIP DEVELOPS AHEAD OF A SHORT WAVE THAT MOVES INTO THE CENTRAL ROCKIES BY LATE THURSDAY AFTERNOON. WILL MONITOR THIS...AND WILL HAVE TO RAISE POPS IF NAM AND GFS COME INTO AGREEMENT WITH THIS SOLUTION. OVERALL SYNOPTIC PATTERN REMAINS UNCHANGED FOR THE NEXT SEVERAL DAYS ACROSS THE CENTRAL PLAINS...AS A PERSISTENT SOUTHWEST FLOW ALOFT WILL REMAIN. AT THE SURFACE...A STATIONARY FRONTAL BOUNDARY WILL CONTINUE TO STRETCH FROM WEST TO EAST ACROSS THE REGION...WITH A GRADUAL INCREASE IN LOW LEVEL MOISTURE FROM THE GULF OF MEXICO...ALONG WITH SOMEWHAT WARMER TEMPERATURES...WILL ALL COMBINE FOR DAILY CHANCES FOR SHOWERS AND THUNDERSTORMS. MODELS GENERALLY NOT IN VERY GOOD AGREEMENT WITH TIMING OR LOCATION OF PRECIPITATION...IT DOES APPEAR HOWEVER THAT THE OVERNIGHT HOURS WILL HAVE THE HIGHEST PROBABILITY OF PRECIPITATION...AS SHOWERS AND STORMS DEVELOP ACROSS THE HIGH PLAINS DURING THE LATE AFTERNOON...AND THE MOVE EAST INTO THE CENTRAL PLAINS DURING THE NIGHT ALONG AND NORTH OF THE STATIONARY FRONT. BY THE MID PART OF NEXT WEEK...CHANCES OF PRECIPITATION MAY DECREASE...AS MODELS INDICATE WARMER TEMPERATURES ALOFT WHICH MAY TEND TO CAP THE ATMOSPHERE. SURFACE TEMPERATURES SHOULD HAVE ALSO WARMED TO AT LEAST NORMAL VALUES /LOWER 80S/ BY THEN. && .AVIATION... WHILE A FEW BREAKS IN THE CLOUDS ARE POSSIBLE THIS EVENING...MODELS ARE ALL IN AGREEMENT OF A RETURN TO OVC AND LOWERING CIGS. MVFR CIGS WILL DROP TO IFR OVERNIGHT...WITH AREAS OF FOG DEVELOPING. CONFIDENCE ON VSBY IS LOW...HOWEVER LESS THAN 3SM IS POSSIBLE. AS UPPER WAVE MOVES ACROSS THE AREA EXPECT PRECIP TO DEVELOP/EXPAND. CONFIDENCE IS GROWING AS MODELS COME INTO BETTER AGREEMENT ON TRACK OF UPPER WAVE...THUS HAVE ADDED MENTION OF SHRA FOR BOTH TAF SITES. TOMORROW WILL BE SIMILAR TO TODAY...WITH A SLOW LIFT OF CIGS TO MVFR BY AFTERNOON. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && DISCUSSION...TAYLOR AVIATION...MASEK
Hazardous weather outlook, Jun 10, 2:44 PM MDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 344 PM CDT WED JUN 10 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-112045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 344 PM CDT WED JUN 10 2009 /244 PM MDT WED JUN 10 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE AGAIN TONIGHT. ANOTHER UPPER LEVEL SYSTEM WILL INTERACT WITH A STATIONARY FRONT DRAPED FROM THE HIGH PLAINS OF WYOMING AND COLORADO...AND ACROSS THE CENTRAL PLAINS TO GENERATE SHOWERS AND THUNDERSTORMS. WIDESPREAD RAIN IS EXPECTED IN NORTH CENTRAL AND NORTHWEST NEBRASKA...BUT THERE IS ENOUGH INSTABILITY FOR A FEW THUNDERSTORMS EMBEDDED IN THE RAIN. IN CENTRAL AND SOUTHWEST NEBRASKA...THERE IS A BETTER CHANCE OF THUNDERSTORMS. WITH ONLY MARGINAL INSTABILITY...THE RISK OF SEVERE THUNDERSTORMS WILL BE LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AS THE ACTIVE PATTERN CONTINUES...THUNDERSTORMS ARE AGAIN POSSIBLE THURSDAY EVENING AND NEARLY EVERY AFTERNOON AND EVENING INTO NEXT WEEK. THE ACTIVE PATTERN HAS RESULTED IN LOCALIZED AREAS OF HEAVY RAINFALL...WHILE NOT EXPECTED TO BE WIDESPREAD...LOCAL AREAS OF FLOODING WILL BE POSSIBLE ALONG WITH RISING CREEKS AND RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 6:04 PM MDT | Areal Flood Advisory | LBF | Garden, Grant, Sheridan | 100 min |
| Jun 10, 5:45 PM MDT | Tornado Warning | LBF | Garden | 45 min |
Nearby
Tornado Warnings in Nebraska, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.